Remote Access Representation Theory
Green Open Access

Representation Theory

ISSN 1088-4165



Weighted projective spaces and minimal nilpotent orbits

Author: Carlo A. Rossi
Journal: Represent. Theory 12 (2008), 208-224
MSC (2000): Primary 13N10
Published electronically: April 17, 2008
MathSciNet review: 2403559
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We investigate (twisted) rings of differential operators on the resolution of singularities of an irreducible component $ \overline X$ of $ \overline O_{\mathrm{min}}\cap\mathfrak{n}_+$ (where $ \overline O_{\mathrm{min}}$ is the (Zariski) closure of the minimal nilpotent orbit of $ \mathfrak{sp}_{2n}$ and $ \mathfrak{n}_+$ is the Borel subalgebra of $ \mathfrak{sp}_{2n}$) using toric geometry, and show that they are homomorphic images of a certain family of associative subalgebras of $ U(\mathfrak{sp}_{2n})$, which contains the maximal parabolic subalgebra $ \mathfrak{p}$ determining $ \overline O_{\min}$. Further, using Fourier transforms on Weyl algebras, we show that (twisted) rings of well-suited weighted projective spaces are obtained from the same family of subalgebras. Finally, we investigate this family of subalgebras from the representation-theoretical point of view and, among other things, rediscover in a different framework irreducible highest weight modules for the UEA of $ \mathfrak{sp}_{2n}$.

References [Enhancements On Off] (What's this?)

  • [1] Walter Borho and Jean-Luc Brylinski, Differential operators on homogeneous spaces. I. Irreducibility of the associated variety for annihilators of induced modules, Invent. Math. 69 (1982), no. 3, 437-476. MR 679767 (84b:17007)
  • [2] Nicolas Bourbaki, Lie groups and Lie algebras. Chapters 4-6, Elements of Mathematics (Berlin), Springer-Verlag, Berlin, 2002. Translated from the 1968 French original by Andrew Pressley. MR 1890629 (2003a:17001)
  • [3] Giovanni Felder and Carlo A. Rossi, Differential operators on toric varieties and Fourier transform (2007), available at
  • [4] William Fulton, Introduction to toric varieties, Annals of Mathematics Studies, vol. 131, Princeton University Press, Princeton, NJ, 1993. The William H. Roever Lectures in Geometry. MR 1234037 (94g:14028)
  • [5] Robin Hartshorne, Algebraic geometry, Springer-Verlag, New York, 1977. Graduate Texts in Mathematics, No. 52. MR 0463157 (57:3116)
  • [6] T. Levasseur, S. P. Smith, and J. T. Stafford, The minimal nilpotent orbit, the Joseph ideal, and differential operators, J. Algebra 116 (1988), no. 2, 480-501. MR 953165 (89k:17028)
  • [7] Ian M. Musson, Actions of tori on Weyl algebras, Comm. Algebra 16 (1988), no. 1, 139-148. MR 921946 (88k:17013)
  • [8] Ian M. Musson, Differential operators on toric varieties, J. Pure Appl. Algebra 95 (1994), no. 3, 303-315. MR 1295963 (95i:16026)
  • [9] Ian M. Musson and Sonia L. Rueda, Finite dimensional representations of invariant differential operators, Trans. Amer. Math. Soc. 357 (2005), no. 7, 2739-2752 (electronic). MR 2139525 (2006a:16034)
  • [10] Michel Van den Bergh, Differential operators on semi-invariants for tori and weighted projective spaces, Topics in invariant theory (Paris, 1989/1990) Lecture Notes in Math., vol. 1478, Springer, Berlin, 1991, pp. 255-272. MR 1180993 (93h:16046)

Similar Articles

Retrieve articles in Representation Theory of the American Mathematical Society with MSC (2000): 13N10

Retrieve articles in all journals with MSC (2000): 13N10

Additional Information

Carlo A. Rossi
Affiliation: Department of mathematics, ETH Zürich, 8092 Zürich, Switzerland

Received by editor(s): August 17, 2007
Received by editor(s) in revised form: November 8, 2007
Published electronically: April 17, 2008
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society